Skip 
Navigation Link

ADHD: Attention Deficit Hyperactivity Disorder

Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

Depression in College Seniors

My daughter has been stuggling with school the last two years. She has a rigorous work load and also has ADD. She takes Adderall 20 mg 1-2 times a day to help her get the work done. She does not have a boyfriend because they cheat on her. This has left her distrustful of men. She found someone she liked and started a relationship only to find he also cheated.

Every Fall she becomes depressed and, as a result, now takes Prozac but with few results. She has poor time management skills. For example, she is constantly on IM(Instant Message) or on Facebook. She is always acting as counselor to her friends and their screwed up relationships.

I am questioning whether she is giving up on school or if in fact there is truly depression as a diagnosis.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources